Alert archive / Colorado / Wind Advisories in 2025

Wind Advisory 13, NWS Grand Junction, CO

May 12, 202514 counties in Colorado; Grand County, San Juan County, Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at May 12, 2025, 7:32 AM MDT for 14 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at May 13, 2025, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 12, 2025, 7:32 AM MDT (13:32 UTC)
In effect from
May 13, 2025, 9:00 AM MDT
Expired
May 13, 2025, 9:00 PM MDT
In force
12 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 17 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 1.5 hours before the alert went out and 380 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3836 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS75 KGJT 121332
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
732 AM MDT Mon May 12 2025

COZ001-002-UTZ024-027-131200-
/O.NEW.KGJT.WI.Y.0013.250513T1500Z-250514T0300Z/
/O.CON.KGJT.WI.Y.0012.250512T1800Z-250513T0200Z/
Lower Yampa River Basin-Central Yampa River Basin-Eastern Uinta
Basin-Arches/Grand Flat-
Including the cities of Rangely, Dinosaur, Dinosaur National 
Monument, Craig, Hayden, Meeker, Vernal, Jensen, Ballard, Fort 
Duchesne, Randlett, Moab, Arches National Park, Castle Valley, and 
Thompson Springs
732 AM MDT Mon May 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS 
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

* WHAT...For the Wind Advisory today, southwest winds 20 to 30 mph 
  with gusts up to 45 mph expected. For the Wind Advisory tomorrow, 
  southwest winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In Colorado, Central Yampa River Basin and Lower Yampa 
  River Basin. In Utah, Arches/Grand Flat and Eastern Uinta Basin.

* WHEN...For the first Wind Advisory, from noon today to 8 PM MDT 
  this evening. For the second Wind Advisory, from 9 AM to 9 PM MDT 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

COZ006>008-011-020>022-UTZ022-029-131200-
/O.NEW.KGJT.WI.Y.0013.250513T1500Z-250514T0300Z/
Grand Valley-Debeque to Silt Corridor-Central Colorado River
Basin-Central Gunnison and Uncompahgre River Basin-Paradox
Valley/Lower Dolores River-Four Corners/Upper Dolores River-
Animas River Basin-Southeast Utah-Canyonlands/Natural Bridges-
Including the cities of Grand Junction, Fruita, Palisade, Colorado 
National Monument, Whitewater, Collbran, De Beque, New Castle, Mesa, 
Parachute, Rifle, Silt, Edwards, Eagle, Gypsum, Glenwood Springs, 
Carbondale, Basalt, Montrose, Olathe, Delta, Hotchkiss, Paonia, 
Gateway, Nucla, Norwood, Cortez, Dove Creek, Mancos, Towaoc, Mesa 
Verde National Park, Durango, Bayfield, Ignacio, Blanding, Bluff, 
Mexican Hat, Dead Horse Point State Park, Canyonlands National Park, 
Natural Bridges, and Fry Canyon
732 AM MDT Mon May 12 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Colorado, Animas River Basin, Four Corners/Upper 
  Dolores River, Paradox Valley/Lower Dolores River, Central 
  Colorado River Basin, Central Gunnison and Uncompahgre River 
  Basin, Debeque to Silt Corridor, and Grand Valley. In Utah, 
  Canyonlands/Natural Bridges and Southeast Utah.

* WHEN...From 9 AM to 9 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KJS
4 follow-up statements
914 
WWUS75 KGJT 130152
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
752 PM MDT Mon May 12 2025

COZ001-002-UTZ024-027-131200-
/O.CAN.KGJT.WI.Y.0012.000000T0000Z-250513T0200Z/
/O.CON.KGJT.WI.Y.0013.250513T1500Z-250514T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-Eastern Uinta
Basin-Arches/Grand Flat-
Including the cities of Rangely, Dinosaur, Dinosaur National 
Monument, Craig, Hayden, Meeker, Vernal, Jensen, Ballard, Fort 
Duchesne, Randlett, Moab, Arches National Park, Castle Valley, and 
Thompson Springs
752 PM MDT Mon May 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...


* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Colorado, Central Yampa River Basin and Lower Yampa 
  River Basin. In Utah, Arches/Grand Flat and Eastern Uinta Basin.

* WHEN...From 9 AM to 9 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

COZ006>008-011-020>022-UTZ022-029-131200-
/O.CON.KGJT.WI.Y.0013.250513T1500Z-250514T0300Z/
Grand Valley-Debeque to Silt Corridor-Central Colorado River
Basin-Central Gunnison and Uncompahgre River Basin-Paradox
Valley/Lower Dolores River-Four Corners/Upper Dolores River-
Animas River Basin-Southeast Utah-Canyonlands/Natural Bridges-
Including the cities of Grand Junction, Fruita, Palisade, Colorado 
National Monument, Whitewater, Collbran, De Beque, New Castle, Mesa, 
Parachute, Rifle, Silt, Edwards, Eagle, Gypsum, Glenwood Springs, 
Carbondale, Basalt, Montrose, Olathe, Delta, Hotchkiss, Paonia, 
Gateway, Nucla, Norwood, Cortez, Dove Creek, Mancos, Towaoc, Mesa 
Verde National Park, Durango, Bayfield, Ignacio, Blanding, Bluff, 
Mexican Hat, Dead Horse Point State Park, Canyonlands National Park, 
Natural Bridges, and Fry Canyon
752 PM MDT Mon May 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Colorado, Animas River Basin, Four Corners/Upper 
  Dolores River, Paradox Valley/Lower Dolores River, Central 
  Colorado River Basin, Central Gunnison and Uncompahgre River 
  Basin, Debeque to Silt Corridor, and Grand Valley. In Utah, 
  Canyonlands/Natural Bridges and Southeast Utah.

* WHEN...From 9 AM to 9 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

15
038 
WWUS75 KGJT 130821
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
221 AM MDT Tue May 13 2025

COZ001-002-006>008-011-020>022-UTZ022-024-027-029-140100-
/O.CON.KGJT.WI.Y.0013.250513T1500Z-250514T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-Central
Gunnison and Uncompahgre River Basin-Paradox Valley/Lower Dolores
River-Four Corners/Upper Dolores River-Animas River Basin-
Southeast Utah-Eastern Uinta Basin-Arches/Grand Flat-
Canyonlands/Natural Bridges-
Including the cities of Rangely, Dinosaur, Dinosaur National 
Monument, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, 
Colorado National Monument, Whitewater, Collbran, De Beque, New 
Castle, Mesa, Parachute, Rifle, Silt, Edwards, Eagle, Gypsum, 
Glenwood Springs, Carbondale, Basalt, Montrose, Olathe, Delta, 
Hotchkiss, Paonia, Gateway, Nucla, Norwood, Cortez, Dove Creek, 
Mancos, Towaoc, Mesa Verde National Park, Durango, Bayfield, 
Ignacio, Blanding, Bluff, Mexican Hat, Vernal, Jensen, Ballard, Fort 
Duchesne, Randlett, Moab, Arches National Park, Castle Valley, 
Thompson Springs, Dead Horse Point State Park, Canyonlands National 
Park, Natural Bridges, and Fry Canyon
221 AM MDT Tue May 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In Colorado, Central Yampa River Basin, Lower Yampa River 
  Basin, Central Colorado River Basin, Central Gunnison and 
  Uncompahgre River Basin, Debeque tp Silt Corridor, Grand Valley, 
  Paradox Valley/Lower Dolores River, Four Corners/Upper Dolores 
  River, and Animas River Basin. In Utah, Eastern Uinta Basin, 
  Arches/Grand Flat, Canyonlands/Natural Bridges, and Southeast Utah.

* WHEN...From 9 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BGB
457 
WWUS75 KGJT 131937
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
137 PM MDT Tue May 13 2025

COZ021-022-141200-
/O.NEW.KGJT.FZ.A.0007.250515T0600Z-250515T1400Z/
/O.CON.KGJT.WI.Y.0013.000000T0000Z-250514T0300Z/
Four Corners/Upper Dolores River-Animas River Basin-
Including the cities of Cortez, Dove Creek, Mancos, Towaoc, Mesa 
Verde National Park, Durango, Bayfield, and Ignacio
137 PM MDT Tue May 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY 
MORNING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 55 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 24 possible.

* WHERE...Animas River Basin and Four Corners/Upper Dolores River.

* WHEN...For the Wind Advisory, until 9 PM MDT this evening. For the 
  Freeze Watch, from late Wednesday night through Thursday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost and freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

COZ001-002-006>008-011-020-UTZ022-024-027-029-140300-
/O.CON.KGJT.WI.Y.0013.000000T0000Z-250514T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-Central
Gunnison and Uncompahgre River Basin-Paradox Valley/Lower Dolores
River-Southeast Utah-Eastern Uinta Basin-Arches/Grand Flat-
Canyonlands/Natural Bridges-
Including the cities of Rangely, Dinosaur, Dinosaur National 
Monument, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, 
Colorado National Monument, Whitewater, Collbran, De Beque, New 
Castle, Mesa, Parachute, Rifle, Silt, Edwards, Eagle, Gypsum, 
Glenwood Springs, Carbondale, Basalt, Montrose, Olathe, Delta, 
Hotchkiss, Paonia, Gateway, Nucla, Norwood, Blanding, Bluff, Mexican 
Hat, Vernal, Jensen, Ballard, Fort Duchesne, Randlett, Moab, Arches 
National Park, Castle Valley, Thompson Springs, Dead Horse Point 
State Park, Canyonlands National Park, Natural Bridges, and Fry 
Canyon
137 PM MDT Tue May 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest, southwest, and west central 
  Colorado and east central, northeast, and southeast Utah.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

COZ023-141200-
/O.NEW.KGJT.FZ.A.0007.250515T0600Z-250515T1400Z/
San Juan River Basin-
Including the cities of Pagosa Springs
137 PM MDT Tue May 13 2025

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 25 possible.

* WHERE...San Juan River Basin.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MDA
408 
WWUS75 KGJT 140252
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
852 PM MDT Tue May 13 2025

COZ021-022-141100-
/O.EXP.KGJT.WI.Y.0013.000000T0000Z-250514T0300Z/
/O.CON.KGJT.FZ.A.0007.250515T0600Z-250515T1400Z/
Four Corners/Upper Dolores River-Animas River Basin-
Including the cities of Cortez, Dove Creek, Mancos, Towaoc, Mesa 
Verde National Park, Durango, Bayfield, and Ignacio
852 PM MDT Tue May 13 2025

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH 
THURSDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

* WHAT...Sub-freezing temperatures as low as 24 possible.

* WHERE...Animas River Basin and Four Corners/Upper Dolores River.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ001-002-006>008-011-020-UTZ022-024-027-029-140400-
/O.EXP.KGJT.WI.Y.0013.000000T0000Z-250514T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-Central
Gunnison and Uncompahgre River Basin-Paradox Valley/Lower Dolores
River-Southeast Utah-Eastern Uinta Basin-Arches/Grand Flat-
Canyonlands/Natural Bridges-
Including the cities of Rangely, Dinosaur, Dinosaur National 
Monument, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, 
Colorado National Monument, Whitewater, Collbran, De Beque, New 
Castle, Mesa, Parachute, Rifle, Silt, Edwards, Eagle, Gypsum, 
Glenwood Springs, Carbondale, Basalt, Montrose, Olathe, Delta, 
Hotchkiss, Paonia, Gateway, Nucla, Norwood, Blanding, Bluff, Mexican 
Hat, Vernal, Jensen, Ballard, Fort Duchesne, Randlett, Moab, Arches 
National Park, Castle Valley, Thompson Springs, Dead Horse Point 
State Park, Canyonlands National Park, Natural Bridges, and Fry 
Canyon
852 PM MDT Tue May 13 2025

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds are dropping below advisory levels across eastern Utah and 
Western Colorado as the evening cools and hence, the Wind Advisories 
will be allow to expire at 9 PM this evening. 


$$

COZ023-141100-
/O.CON.KGJT.FZ.A.0007.250515T0600Z-250515T1400Z/
San Juan River Basin-
Including the cities of Pagosa Springs
852 PM MDT Tue May 13 2025

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH 
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 25 possible.

* WHERE...San Juan River Basin.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 12, 5:28 AM MDT, 2 hours 4 minutes earlier. Its key messages:

  • Above normal temperatures are expected through Tuesday.
  • Strong afternoon wind gusts are expected on Monday and Tuesday. A Wind Advisory has been issued for parts of eastern Utah and northwestern Colorado today from noon to 8 PM.
  • Dry and windy conditions will allow for elevated to critical fire weather conditions today and tomorrow where fuels are deemed critical.
Area forecast discussion, May 12, 5:28 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
528 AM MDT Mon May 12 2025

.KEY MESSAGES...

- Above normal temperatures are expected through Tuesday.

- Strong afternoon wind gusts are expected on Monday and
  Tuesday. A Wind Advisory has been issued for parts of eastern
  Utah and northwestern Colorado today from noon to 8 PM.

- Dry and windy conditions will allow for elevated to critical
  fire weather conditions today and tomorrow where fuels are
  deemed critical.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 406 AM MDT Mon May 12 2025

Water vapor imagery early this morning shows a dry slot of
sorts moving into southeast Utah and southwest Colorado. This
dry air mass is expected to move across the region today sending
PWATs plummeting to 50-75% of normal by this evening. This dry
airmass will inhibit precipitation chances today.

The low pressure system currently located over the Pacific
Northwest will continue to move inland today. Locally, this
works to tighten the height gradient aloft leading to an uptick
in synoptic winds this afternoon. A Wind Advisory has been
issued for the valleys of northeast to east-central Utah and
northwest Colorado where the strongest wind gusts of 40-50 mph
are expected. Other valley locales can anticipate wind gusts up
to 40 mph this afternoon.

Temperatures continue to rise as warm air advection remains in
place across the forecast area. Some of the lower valleys will
flirt with 90 degrees this afternoon, especially in southeast
Utah. The record high in Grand Junction today is 92. It is
unlikely we'd see a new record set today with the current
forecast calling for a high temperature of 89, but unseasonably
warm for mid-May nonetheless.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 251 PM MDT Sun May 11 2025

Not much change noticed in model output from yesterday with regards
to the next system. Tuesday, broad southwesterly flow will remain
over the area thanks to a longwave trough situated over Idaho and
Nevada. The location of this trough will cause the surface pressure
gradient to continue to tighten bringing another day of gusty winds.
Some of the stronger winds did lighten up in the latest run but
widespread 30 to 40 mph looks possible with some valleys seeing
advisory level winds (>45 mph). Will keep an eye on later runs to
see which way the models trend. Some light precip will fall over the
northern valleys and NE Utah ahead of the trough and surface cold
front. PoPs will continue to increase Tuesday night and reach a
maximum during the day Wednesday as the cold front moves through.
Plenty of instability will be available so some isolated to
scattered storms will also likely make an appearance. Gusty winds
will be the main concern from these storms. Wednesday night into
Thursday morning will bring some light precip as the upper level
trough moves through but the heaviest precip will be over. The end
of the week heading into the weekend will see some minor impulses
moving across the CWA bringing some light precip across the area.
Temperatures will start out above normal, then drop to a few degrees
below thanks to the cold front, and then reach above Friday
onwards.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 527 AM MDT Mon May 12 2025

Winds remain a concern today as a strong upstream storm moves
through the Intermountain West. Strong southerly gradient winds
should lead to widespread gusts of 25 to 30 knots by the peak
heating hours with some gusts over 35 knots possible (especially
at KVEL). Otherwise VFR conditions are forecast through the TAF
period.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...Wind Advisory from noon today to 8 PM MDT this evening for
     COZ001-002.
UT...Wind Advisory from noon today to 8 PM MDT this evening for
     UTZ024-027.

&&

SHORT TERM...KAA
LONG TERM...TGR
AVIATION...TGJT
Hazardous weather outlook, May 12, 4:20 AM MDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
420 AM MDT Mon May 12 2025

COZ001>014-017>023-UTZ022>025-027>029-131200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
420 AM MDT Mon May 12 2025

This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.

.DAY ONE...Today and tonight.

Afternoon wind gusts of 30-50 mph are on tap for the lower valleys of
eastern Utah and western Colorado today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gusty afternoon winds up to 50 mph redevelop on Tuesday.

Thunderstorm chances will be a regular feature in the forecast
Wednesday through Sunday, mainly over the high terrain.

Multiple days of unseasonably warm temperatures may result in
elevated rivers and streams from snowmelt at higher elevations in
the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Colorado, 2025Wind Advisories in Utah, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.